Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 3, NWS Louisville, KY

January 25, 2021Bourbon County, Kentucky

NWS Louisville, KY issued this river flood advisory at Jan 25, 2021, 7:46 PM EST for Bourbon County, Kentucky. It was in force for 112 min.

The area

The outline as issued.

The facts

Issued
Jan 25, 2021, 7:46 PM EST (00:46 UTC)
Expired
Jan 25, 2021, 9:38 PM EST
In force
112 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stoner Creek at Paris (PRSK2). The gauge peaked at 19.28 ft at Jan 26, 2021, 12:00 PM EST.

actionminormoderate152001/2601/27
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

590 
WGUS83 KLMK 260046
FLSLMK

Flood Advisory
National Weather Service Louisville KY
746 PM EST Mon Jan 25 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Kentucky...

  Stoner Creek at Paris affecting Bourbon County.

.Heavy rain has caused the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued Tuesday morning.

&&


KYC017-261300-
/O.NEW.KLMK.FL.Y.0003.210126T0046Z-000000T0000Z/
/PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
746 PM EST Mon Jan 25 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for
  the Stoner Creek at Paris.
* From this evening until further notice.
* At 7:15 PM EST Monday the stage was 16.2 feet.
* Action stage is 16.0 feet.
* Flood stage is 18.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 18.0 feet, Water floods a few low roads on right bank 
  of creek.


&&

LAT...LON 3804 8413 3815 8425 3829 8433 3835 8422
      3822 8414 3811 8401

$$

CJP
1 follow-up statement
770 
WGUS83 KLMK 260238
FLSLMK

Flood Advisory
National Weather Service Louisville KY
938 PM EST Mon Jan 25 2021

...The Flood Advisory is cancelled for the following rivers in 
Kentucky...

  Stoner Creek at Paris affecting Bourbon County.



KYC017-260345-
/O.CAN.KLMK.FL.Y.0003.000000T0000Z-210126T0238Z/
/PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 PM EST Mon Jan 25 2021

...The Flood Advisory for the Stoner Creek at Paris has been 
cancelled...

The Flood Advisory is cancelled for
  the Stoner Creek at Paris.
* At 9:15 PM EST Monday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 20.1 feet late tonight. It will then 
  fall below flood stage early tomorrow afternoon.


&&

LAT...LON 3804 8413 3815 8425 3829 8433 3835 8422
      3822 8414 3811 8401

$$

CJP

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Jan 25, 6:29 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jan 25, 6:29 PM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
629 PM EST Mon Jan 25 2021

...Updated Aviation Discussion...

.Short Term...(This evening through Tuesday)
Issued at 345 PM EST Mon Jan 25 2021

Upper low over the Plains with an occluded 998mb sfc over SW
Missouri this afternoon. Triple point is near the Bootheel, with the
most solid precip shield north of the warm front in mainly central
Kentucky. We have had a few strong to marginally severe storms
across south-central Kentucky in a slightly better mixed
environment, but that has been worked over and the unstable air mass
is now confined to Tennessee.

Main concern through this evening will be just how much additional
rain falls, especially where the heaviest rain already fell across
south central Kentucky. We could be looking at 1-2 inches of
additional rainfall, and if it remains focused near the Western
Kentucky and Bluegrass Parkways as currently progged, impacts should
be limited to nuisance flooding. However, if heavy rain falls
farther south where we are now fairly saturated, there could be
more impactful flooding.

Spotty convection is developing over western Kentucky and western
Tennessee, and that pushes through late this evening. Latest HRRR
actually takes that batch of rain across south-central Kentucky,
which could raise flood concerns.

Precip ends after midnight as the dry slot cuts in, but temps will
remain nearly steady overnight. Sharp temp gradient expected to
persist Tuesday as southern Kentucky clears out under the stronger
westerlies aloft, while north central KY and southern IN remain
fairly socked in.  Better temp recovery in the south, where we could
touch 60 again, while southern Indiana will be stuck in the mid 40s.

.Long Term...(Tuesday night through Monday)
Issued at 252 PM EST Mon Jan 25 2021

Upper level ridging along the eastern seaboard and deep troughing
across south central CONUS will place the OH Valley under deep SW
flow at the beginning of the long term. A 5H closed low over central
US will continue tracking eastward, filling as it tracks over the
southern OH Valley and northern TN Valley. Best chances of precip
will begin Wednesday afternoon and continue through early Thursday
morning. Sounding profiles would suggest mostly rain south of the
Parkways and transitioning to mostly snow towards the I-64 corridor,
but a rain/snow mix is likely between the two. EPS/GEFS members
continue to show agreement on minor accumulations with up to 1 inch
possible along our northernmost counties in Indiana and most
locations receiving a half inch or less. Temperatures will fall into
the low to mid 20s in the cold air behind the front, so impacts will
likely include some slick spots on any untreated roads for the
Thursday morning commute.

Large amplitude ridging and Canadian high pressure moves over the
region Thursday through the start of the weekend bringing cold but
dry weather. Thursday will be the coldest with highs only reaching
into the low 30s across southern Indiana and mid 30s across central
KY. Friday morning will likely be the coldest morning of the week
with lows in the upper teens to low 20s, but afternoon temps will
recover nicely with the aid of WAA along southerly winds with highs
in the 40s.

Our next chance of rain will come Saturday as system approaches from
the Central Plains. This looks to be an all-rain event lasting
through Sunday. Finer details will come later as long range models
reconcile differences.

&&

.Aviation...(00Z TAF Issuance)
Issued at 625PM EST Mon Jan 25 2021

KLVX radar showing another round of showers and storms working
through the central Kentucky region. Expect to see ongoing RA or
TSRA through the evening hours as the warm front lifts northward. By
06z tonight, most precip should be exiting the region, but the low
ceilings and visibilities will stick around through the overnight
hours. Guidance is strong on fog development and low ceilings
keeping IFR or even LIFR possible during the 06-12z time period for
SDF, LEX, and HNB. Wouldn't rule out some VLIFR conditions either if
vis drops below 1/2SM for some time. We will continue to monitor and
amend if needed. Ceilings will finally start to break up mid/late
Tuesday morning. Winds become more southwesterly tonight as the
cyclonic flow spins out of the region. Winds will be gusty tomorrow,
but mostly around 20kts for all terminals.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RAS
Long Term...CG
Aviation...CJP
Hazardous weather outlook, Jan 25, 4:04 PM EST, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
404 PM EST Mon Jan 25 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262115-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
404 PM EST Mon Jan 25 2021 /304 PM CST Mon Jan 25 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Widespread soaking rainfall will continue until early evening, with
localized heavy rainfall possible later in the evening. Minor
flooding of low-lying areas will be possible where heavy rain falls
repeatedly. The best chance of flooding or ponding will be south of
the Western Kentucky and Bluegrass Parkways.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor snow accumulations are possible Wednesday afternoon into
Wednesday night, mainly across southern Indiana and north central
Kentucky.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed flooding through
tonight.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RAS

In the hours before

Special weather statement, Jan 25, 5:19 PM EST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Louisville KY
419 PM CST Mon Jan 25 2021

KYZ073>075-252245-
Monroe-Allen-Barren-
419 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...
SOUTHEASTERN ALLEN AND SOUTHEASTERN BARREN COUNTIES...

At 419 PM CST, a strong thunderstorm was located 8 miles southeast of
Scottsville, moving northeast at 55 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Fountain Run, Eighty Eight, Oak Forest, Gum Tree, Maynard, Nobob,
Lamb, Flippin, Emberton and Holland.

LAT...LON 3663 8610 3669 8622 3694 8579 3690 8574
      3684 8574 3684 8565 3677 8557 3663 8604
TIME...MOT...LOC 2219Z 240DEG 49KT 3670 8605

DM
Special weather statement, Jan 25, 5:36 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
436 PM CST Mon Jan 25 2021

KYZ076-077-081-252300-
Metcalfe-Cumberland-Adair-
436 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CUMBERLAND...SOUTHERN
METCALFE AND SOUTHWESTERN ADAIR COUNTIES...

At 436 PM CST, a strong thunderstorm was located 9 miles north of
Tompkinsville, moving northeast at 70 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Columbia, Cundiff, Gadberry, Curtis, Willow Shade, Bliss, Fairplay,
Crocus, Flatwood and Toria.

LAT...LON 3683 8560 3684 8574 3689 8574 3714 8532
      3699 8520 3692 8523 3690 8527 3688 8525
      3678 8559
TIME...MOT...LOC 2236Z 241DEG 59KT 3684 8569

DM
Special weather statement, Jan 25, 5:47 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
447 PM CST Mon Jan 25 2021

KYZ073>075-252315-
Monroe-Allen-Barren-
447 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...
SOUTHEASTERN ALLEN AND SOUTHEASTERN BARREN COUNTIES...

At 447 PM CST, a strong thunderstorm was located near Scottsville,
moving east at 70 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Scottsville, Tompkinsville, Fountain Run, Oak Forest, Gum Tree,
Maynard, Nobob, Lamb, Flippin and Emberton.

LAT...LON 3666 8627 3674 8630 3690 8574 3684 8574
      3683 8565 3671 8561
TIME...MOT...LOC 2247Z 255DEG 62KT 3672 8616

DM
Special weather statement, Jan 25, 6:00 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
600 PM EST Mon Jan 25 2021

KYZ066-077-078-252330-
Russell-Casey-Adair-
600 PM EST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RUSSELL...SOUTHEASTERN
CASEY AND SOUTHEASTERN ADAIR COUNTIES...

At 559 PM EST/459 PM CST/, a strong thunderstorm was located 7 miles
southeast of Columbia, moving northeast at 75 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Jamestown, Russell Springs, Eli, Gadberry, Windsor, Teddy, Webbs
Cross Roads, Royville, Sano and Gilpin.

LAT...LON 3706 8535 3731 8476 3726 8472 3724 8472
      3712 8490 3704 8490 3694 8525
TIME...MOT...LOC 2259Z 243DEG 64KT 3703 8520

DM
Local storm report, Jan 25, 6:36 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
636 PM EST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             4 NW SALEM              37.11N 85.03W
01/25/2021  E1.00 INCH       RUSSELL            KY   UNKNOWN

            MPING REPORT

&&

DM
Special weather statement, Jan 25, 6:55 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Louisville KY
655 PM EST Mon Jan 25 2021

INZ089-KYZ023>025-260030-
Perry-Hancock-Meade-Breckinridge-
655 PM EST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT PERRY...WEST CENTRAL MEADE...
NORTHWESTERN HANCOCK AND NORTH CENTRAL BRECKINRIDGE COUNTIES...

At 655 PM EST/555 PM CST/, a strong thunderstorm was located near
Tell City, moving northeast at 60 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Tell City, Mount Pleasant, Lewisport, Cannelton, Leopold, Troy,
Alton, Roberta, Ranger and Terry.

LAT...LON 3802 8680 3800 8677 3803 8677 3804 8679
      3806 8677 3808 8678 3810 8677 3811 8680
      3813 8680 3823 8657 3821 8657 3821 8648
      3819 8646 3812 8646 3813 8643 3811 8640
      3812 8639 3802 8629 3789 8690 3794 8693
TIME...MOT...LOC 2355Z 244DEG 53KT 3798 8682

DM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 7:10 PM ESTAreal Flood AdvisoryLMKEdmonson, Hart5 hr
Jan 25, 8:09 PM ESTAreal Flood AdvisoryLMKCasey, Green, Taylor4 hr
Jan 25, 8:11 PM ESTSpecial Weather StatementLMKAllen19 min
Jan 25, 8:17 PM ESTSevere Thunderstorm WarningLMKAllen, Barren, Monroe30 min
Jan 25, 8:39 PM ESTAreal Flood AdvisoryLMKAdair, Barren, Casey, Cumberland, Green, Metcalfe and 1 more4 hr
Jan 25, 8:39 PM ESTRiver Flood WarningLMKButler, Warren4 days
Jan 25, 8:47 PM ESTSpecial Weather StatementLMKMetcalfe28 min
Jan 25, 8:50 PM ESTAreal Flood AdvisoryLMKGarrard, Lincoln, Madison4 hr
Jan 25, 9:17 PM ESTSpecial Weather StatementLMKMarion28 min
Jan 25, 9:35 PM ESTSpecial Weather StatementLMKClinton40 min
Jan 25, 9:38 PM ESTRiver Flood WarningLMKBourbon25 hr
Jan 25, 9:41 PM ESTSpecial Weather StatementLMKMercer34 min
Jan 25, 9:56 PM ESTRiver Flood WarningLMKOhio44 hr
Jan 25, 10:03 PM ESTRiver Flood AdvisoryLMKHart15 hr
Jan 25, 10:12 PM ESTRiver Flood AdvisoryLMKWarren18 hr
Jan 25, 10:21 PM ESTRiver Flood AdvisoryLMKFranklin25 hr
Jan 25, 10:38 PM ESTRiver Flood WarningLMKButler, Muhlenberg, Ohio4 days
Jan 26, 3:41 AM ESTDense Fog AdvisoryLMKAnderson, Bourbon, Breckinridge, Bullitt, Fayette, Franklin and 20 more3 hr
Jan 26, 11:55 AM ESTRiver Flood AdvisoryLMKHardin, Nelson9 hr
Jan 26, 1:05 PM ESTRiver Flood WarningLMKHart31 hr
Jan 26, 2:59 PM ESTWinter Weather AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more33 hr

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.